Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2004, 1:59 PM CST for Cannon County, Rutherford County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2004, 1:59 PM CST (19:59 UTC)
- Expired
- Mar 30, 2004, 2:30 PM CST
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cannon County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 301959 SVRBNA TNC015-149-302030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 158 PM CST TUE MAR 30 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANNON COUNTY IN TENNESSEE RUTHERFORD COUNTY IN TENNESSEE * UNTIL 230 PM CST * AT 153 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF MURFREESBORO...MOVING EAST AT 30 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING HAIL...STRONG WINDS. LAT...LON 3585 8644 3567 8640 3574 8587 3596 8593 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 11:30 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 30, 11:30 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1130 AM CST TUE MAR 30 2004 .DISCUSSION... DRY AIR WINNING OUT THUSFAR IN GENERATING CLOUDS ACROSS MIDDLE TENNESSEE...WITH PARTLY CLOUDY SKIES MOST AREAS. MIDDLE TENNESSEE IN A SINKING REGION...SANDWICHED BETWEEN COLDER ANOMALY NORTH AND APPROACHING SHORTWAVE SOUTH. THIS WILL RESULT IN WARMER TEMPERATURES ACROSS THE REGION. LOWER TO MID 60S SOUTH OF INTERSTATE 40. BUILDUP OF HEATING ENOUGH TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. LOW FREEZING LEVEL AND UPDRAFT STRENGTH SUPPORT HAIL THREAT...AND WILL KEEP THIS INFORMATION IN THE FORECAST. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 04
Hazardous weather outlook, Mar 30, 5:30 AM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST TUE MAR 30 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-311130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST TUE MAR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOOK FOR A SECOND COLD FRONT TO SWEEP THROUGH THE MID STATE THIS AFTERNOON AND EVENING, BRINGING ANOTHER ROUND OF ACTIVE WEATHER TO AN AREA THAT WAS SOAKED BY RAIN YESTERDAY AND LAST NIGHT. THE ENVIRONMENT AHEAD OF THE COLD FRONT WILL BECOME QUITE UNSTABLE AS TEMPERATURES INCH UPWARD TODAY, LEAVING THE POSSIBILITY FOR SOME THUNDERSTORM ACTIVITY. IN ADDITION, THE ABNORMALLY COLD MID LEVELS OF THE ATMOSPHERE WILL GREATLY ENHANCE THE POTENTIAL FOR HAIL. OVERALL, WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED IN MIDDLE TENNESSEE TODAY OR TONIGHT, ALTHOUGH SOME ISOLATED SEVERE STORMS MAY DEVELOP IN THE UNSTABLE AIR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. ROSE
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.